Alert archive / Florida / Tornado Warnings in 2024

Tornado Warning 7, NWS Miami, FL

March 6, 2024Collier County, Hendry County, Florida

NWS Miami, FL issued this tornado warning at Mar 6, 2024, 1:07 PM EST for Collier County, Hendry County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 6, 2024, 1:07 PM EST (18:07 UTC)
Expired
Mar 6, 2024, 1:30 PM EST
In force
23 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Collier County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 112 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2024-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2024-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

711 
WFUS52 KMFL 061807
TORMFL
FLC021-051-061830-
/O.NEW.KMFL.TO.W.0007.240306T1807Z-240306T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Miami FL
107 PM EST Wed Mar 6 2024

The National Weather Service in Miami has issued a

* Tornado Warning for...
  Central Collier County in southwestern Florida...
  South central Hendry County in southern Florida...

* Until 130 PM EST.
    
* At 107 PM EST, a severe thunderstorm capable of producing a tornado
  was located 10 miles south of Ave Maria, moving east at 15 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Hendry Correctional, Miles City, and Sunniland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2606 8144 2627 8149 2637 8123 2611 8113
TIME...MOT...LOC 1807Z 259DEG 13KT 2618 8138 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

CWC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Mar 6, 12:40 PM EST, 27 minutes earlier.

Area forecast discussion, Mar 6, 12:40 PM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1240 PM EST Wed Mar 6 2024

...New AVIATION...

.UPDATE...
Issued at 858 AM EST Wed Mar 6 2024

A mid level short wave moved through South Florida early this
morning leading to the early morning showers and thunderstorms.
This has allowed for the air mass to become stable over the region
early this morning. However, the clouds are starting to break up
this morning and should continue to break up through rest of the
morning hours allowing for heating to occur over the area and
allow for the airmass to become unstable.

At the same time, a weak surface low is forecast to develop over
the Southeastern Gulf of Mexico and move northeast across the Lake
Okeechobee region this afternoon into this evening. A mid to upper
level negative trough along with a mid to upper level short wave
will be moving through the Florida peninsula this afternoon into
this evening allowing for the 500 mb air temperatures to cool down
to -10 to -12C. over South Florida.

The combination of the trough, cold mid level temperatures,
heating at the surface, and the short wave will allow for showers
and thunderstorms to develop over South Florida this afternoon
into this evening. The main areas that should see the best
coverage will be over the east coast areas due to the southwest
steering flow.

A few of the storms could even become strong to severe this
afternoon into early this evening due to the cold air aloft. The
primary impacts from the strong/severe storms will be gusty
winds, hail, and lightning strikes. However, cannot rule out an
isolated tornado too due to the possible east coast sea breeze
developing and remaining over the east coast metro area allowing
for some turning in the winds.

The threat of rip currents will also continue along the east coast
beaches of South Florida today. Therefore, a High Risk of Rip
Currents remain in effect for the beaches of Palm Beach County and
a moderate risk of rips for rest of the east coast beaches of
South Florida.

Rest of the forecast looks good at this time and no other changes
are planned.

&&

.SHORT TERM...
(Today through Thursday)
Issued at 331 AM EST Wed Mar 6 2024

Frontogenesis along the SE CONUS continues to be fueled by low pressure
across the NE GOMEX, with a sfc boundary being pushed towards SoFlo.
Meanwhile, an associated MCS moved across SoFlo during the
Overnight hours, with widespread rain and isolated storms.

Models have been finicky at best in the handling of the event, with HHR
Being particularly inconsistent. Global models do agree in having potential
For a second round of strong to severe thunderstorms this afternoon as
an mid-level shortwave trough axis/upper level jet may combine with
sufficient daytime heating to support convective redevelopment.

Latest model sounding data suggest 500mb temps around -12C, and local
solutions show onshore flow over the east coast is likely this afternoon.
Any sea breeze boundary could become a focal point for deep convection,
With enough localized low-level shear for an isolated tornado to form.
Unlike the earlier MCS, localized cells in the afternoon could linger
Longer over the same location, which could result in potential for
rounds of heavy rain. Thus, localized flooding is yet another hazard to
consider.

With no true FROPA happening until Thursday, SoFlo remains in the warm
Sector with prevailing southerly/southwesterly flow. This will keep
Afternoon high temperatures in the low-mid 80s, or even some upper
80s over interior areas.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 331 AM EST Wed Mar 6 2024

Models show better agreement for the long term scenario as mid level
high pressure begins building over the GOMEX and the Florida peninsula
to start the long term. But some lingering moisture and still persisting
southerly flow will keep low chances of showers Thursday.

The ridge axis strengthens and will be located just north of the area. This
will result in returning sfc E/SE winds Friday and Saturday. Subsidence
and overall zonal flow aloft will keep weather conditions mainly benign
both days. On the other hand, warm air advection will also push
afternoon highs into the mid-upper 80s, or even around 90 in some
places.

For Sunday. A rather weak and ill-defined boundary may move into Central
Florida, with potential for a few afternoon showers. Behind this feature,
Long range solutions show much cooler air filtering into the area on Monday,
With NW to NE flow keeping high temps in the mid to upper 70s. Nighttime low
Should drop into the 60s and even 50s over some interior areas. Winds will
gradually veer out of the east by Tuesday, quickly moderating the cooler
conditions.

&&

.AVIATION...
(18Z TAFS)
Issued at 1237 PM EST Wed Mar 6 2024

Challenging forecast as there is a chance for period rounds of
showers and storms through the period. Likely storms impacting
sites this afternoon and evening with potential showers overnight
into the early morning hours tomorrow. Short fuse amendments may
be necessary through the afternoon and evening today.&&

.MARINE...
Issued at 331 AM EST Wed Mar 6 2024

Easterly wind surge will keep the Atlantic waters under advisory conditions
through this afternoon. Also, brief periods of rough seas and gusty winds
will accompany any thunderstorm that forms. Conditions are expected to improve
heading into the weekend.

&&

.BEACHES...
Issued at 331 AM EST Wed Mar 6 2024

A high risk of rip currents expected today for all Palm beaches,
and remaining elevated along the rest of the Atlantic beaches. The
risk may diminish as the week continues, except for the northern
Palm beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            70  82  69  83 /  50  30   0   0
West Kendall     67  84  66  84 /  50  30   0   0
Opa-Locka        69  84  68  84 /  50  30   0   0
Homestead        69  83  67  84 /  50  30   0   0
Fort Lauderdale  69  80  69  81 /  60  30   0   0
N Ft Lauderdale  69  81  70  81 /  60  30   0   0
Pembroke Pines   69  83  68  84 /  60  30   0   0
West Palm Beach  66  80  68  81 /  60  20   0   0
Boca Raton       68  82  69  83 /  50  30   0   0
Naples           68  80  65  83 /  30   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EST this evening for FLZ168.

AM...Small Craft Advisory until 4 PM EST this afternoon for AMZ650-
     651-670-671.

GM...None.
&&

SHORT TERM...AR
LONG TERM....AR
AVIATION...Rizzuto
Hazardous weather outlook, Mar 6, 9:42 AM EST, 3 hours 25 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Miami FL
942 AM EST Wed Mar 6 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
942 AM EST Wed Mar 6 2024

...A Few Strong To Severe Storms Possible This Afternoon Into Evening...
...High Risk Of Rip Currents Beaches Of Palm Beach County...
...Moderate Risk of Rip Currents Rest Coast Beaches...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Thunderstorms: Another round of showers and thunderstorms is
expected this afternoon. Some of the thunderstorms could become
strong to severe and contain damaging wind gusts, hail, heavy
downpours and an isolated tornado especially over the eastern areas
of South Florida.

Wind: The strongest thunderstorms this afternoon could contain wind
gusts up to 60 mph.

Hail: The strongest thunderstorms this afternoon could contain
quarter sized hail.

Tornado: An isolated tornado cannot be ruled out with the strongest
thunderstorms today over the eastern areas of South Florida.

Waterspouts: An isolated waterspout will be possible with the
strongest thunderstorms over the Atlantic waters and Biscayne Bay.

Marine: South southwest winds around 20 kts through this afternoon
with gusts up to 25 kts across the Atlantic waters.

Rip Currents: A high risk of rip currents will continue across
the Palm beaches today with a moderate risk over rest of the Atlantic
waters.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms: an isolated thunderstorm is possible Thursday
afternoon.

Rip current risks will likely remain elevated through the end of the
work week and into the weekend along the Atlantic coast.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, flooding,
and tornadoes to the National Weather Service forecast office in
Miami.

Baxter

In the hours before

Local storm report, Mar 6, 10:13 AM EST, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
1013 AM EST Wed Mar 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     Tstm Wnd Dmg     1 SW Coral Gables       25.72N 80.28W
03/06/2024                   Miami-Dade         FL   Public

            Local media reported a large tree down along
            Campo Sano Avenue in Coral Gables due to a
            strong thunderstorm wind gust.

&&

GR
Special weather statement, Mar 6, 12:19 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Miami FL
1219 PM EST Wed Mar 6 2024

FLZ070-061800-
Inland Collier County FL-
1219 PM EST Wed Mar 6 2024

...A strong thunderstorm will impact portions of central Collier
County through 100 PM EST...

At 1219 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Golden
Gate Estates, moving east at 15 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and half inch
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Orangetree, West Toll Gate
On Alligator Alley, Miles City, South Blocks Golde, Sunniland,
Picayune Strand State Forest, Bunker Hill, and Intersection I-75 And
Everglades Blvd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2604 8164 2627 8170 2643 8136 2611 8122
TIME...MOT...LOC 1719Z 252DEG 15KT 2619 8157

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 2:08 AM ESTRip Current StatementMFLPalm Beach17 hr
Mar 6, 4:28 AM ESTSpecial Weather StatementMFLMiami-Dade32 min
Mar 6, 4:48 AM ESTSpecial Weather StatementMFLMiami-Dade27 min
Mar 6, 4:53 AM ESTSpecial Weather StatementMFLBroward, Miami-Dade37 min
Mar 6, 5:29 AM ESTSpecial Weather StatementMFLBroward31 min
Mar 6, 5:30 AM ESTSpecial Marine WarningMFL45 min
Mar 6, 5:34 AM ESTSevere Thunderstorm WarningMFLBroward, Miami-Dade26 min
Mar 6, 5:40 AM ESTAreal Flood AdvisoryMFLMiami-Dade85 min
Mar 6, 5:41 AM ESTSpecial Marine WarningMFL49 min
Mar 6, 6:09 AM ESTSpecial Marine WarningMFL66 min
Mar 6, 7:08 AM ESTSpecial Marine WarningMFL67 min
Mar 6, 11:14 AM ESTSpecial Marine WarningMFL31 min
Mar 6, 11:39 AM ESTSpecial Marine WarningMFL66 min
Mar 6, 12:19 PM ESTSpecial Weather StatementMFLCollier41 min
Mar 6, 12:59 PM ESTSevere Thunderstorm WarningMFLCollier, Hendry31 min
Mar 6, 1:01 PM ESTSpecial Marine WarningMFL29 min
Mar 6, 1:30 PM ESTSpecial Marine WarningMFL30 min
Mar 6, 1:30 PM ESTSpecial Weather StatementMFLCollier45 min
Mar 6, 1:51 PM ESTSpecial Marine WarningMFL39 min
Mar 6, 1:57 PM ESTSpecial Weather StatementMFLCollier33 min
Mar 6, 2:25 PM ESTSpecial Weather StatementMFLMiami-Dade35 min
Mar 6, 2:27 PM ESTSpecial Weather StatementMFLBroward48 min
Mar 6, 2:30 PM ESTSpecial Marine WarningMFL2 hr
Mar 6, 3:01 PM ESTSpecial Weather StatementMFLMiami-Dade29 min
Mar 6, 3:06 PM ESTSpecial Weather StatementMFLBroward39 min
Mar 6, 3:12 PM ESTSevere Thunderstorm WarningMFLBroward29 min
Mar 6, 3:27 PM ESTSpecial Marine WarningMFL48 min
Mar 6, 3:29 PM ESTSpecial Weather StatementMFLMiami-Dade31 min
Mar 6, 3:33 PM ESTAreal Flood AdvisoryMFLMiami-Dade117 min
Mar 6, 3:39 PM ESTSpecial Weather StatementMFLBroward36 min
Mar 6, 5:17 PM ESTSpecial Marine WarningMFL43 min

Nearby

Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.